MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an l4-5 surgery, the tip of the trial handle broke off.The procedure was completed successfully and no adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
Method: labeling review, risk assessment.Results: the reported event was confirmed via communication with the representative.The device was not returned and no lot number was provided, therefore no further inspection or review could be performed.Per email correspondence with the representative, the procedure was done successfully.Disc space was prepared normally and the angle was good.Surgeon had no difficulty.It appeared that the patient had normal bone quality.The representative is not sure how many times the items were used.The ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.Conclusion: it is possible that the device fractured due to extensive use, however it could not be determined conclusively.
 
Event or Problem Description

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7656594
Report Number0009617544-2018-00164
Device Sequence Number2012141
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public(01)07613327269147
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48361234
Device Catalogue Number48361234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1